Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 3, 2020, 8:21 PM CST for Lowndes County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2020, 8:21 PM CST (02:21 UTC)
- Expired
- Jan 3, 2020, 11:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -157 m²/s²
- 0-3 km storm-relative helicity
- -251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112
WGUS54 KJAN 040221
FFWJAN
MSC087-040515-
/O.NEW.KJAN.FF.W.0007.200104T0221Z-200104T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
821 PM CST Fri Jan 3 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Lowndes County in northeastern Mississippi...
* Until 1115 PM CST.
* At 811 PM CST, emergency management reported Magby Creek
overflowing its banks into Masonic subdivision in eastern
Columbus. Home evacuations are currently taking place along Mason
and Curtis roads.
HAZARD...Life threatening flash flooding from rising creek.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of small creeks and
streams, urban areas, highways, streets and underpasses
as well as other drainage and low lying areas.
* Some locations that will experience flooding include...
Columbus.
Flood waters are moving down Magby Creek from western Alabama into
eastern Columbus. This will continue through late evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3354 8835 3345 8836 3345 8841 3354 8839
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GRG1 follow-up statement
237
WGUS74 KJAN 040351
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
951 PM CST Fri Jan 3 2020
MSC087-040515-
/O.CON.KJAN.FF.W.0007.000000T0000Z-200104T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lowndes MS-
951 PM CST Fri Jan 3 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR
CENTRAL LOWNDES COUNTY...
At 947 PM CST, emergency management continued to report flooding
from Magby Creek in eastern Columbus although water levels were
beginning to subside.
HAZARD...Flash flooding caused by overflowing creek.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3354 8835 3345 8836 3345 8841 3354 8839
FLASH FLOOD...OBSERVED
$$
GRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 5:48 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 3, 5:48 PM CST, 2 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 548 PM CST Fri Jan 3 2020 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: While showers continue between MEI, HBG and PIB, ceilings have begun to rise between GLH and GWO. Isolated showers will continue to be possible during the evening as a cold front moves through the area. Prior to the frontal passage, MVFR conditions will exist. With the frontal passage, winds will switch to the northwest at 10 to 20 knots as ceilings begin rising. All TAF sites should have VFR conditions by mid morning Saturday./GG/ && .DISCUSSION... Tonight through Saturday...Showers are continuing mainly for areas south of the Natchez Trace Corridor this afternoon. This area of showers will continue to shift eastward through the afternoon into the early evening hours. An upper short wave and associated cold front will move into the delta this evening and move across the area through the overnight hours. Currently it looks like there will be just enough moisture available for mainly light rainshowers with the boundary. Lows will fall into the 40s for most of the area overnight. In the wake of the boundary on Saturday, the winds may become gusty out of the northwest during the late morning into the afternoon hours, with gusts from 20-25 mph possible, but high pressure ridging will quickly build in by early Saturday evening and the winds will subside. Highs will only climb into the 50s for much of the area Saturday afternoon. /15/ Tomorrow night through Friday... The current active pattern is forecast to give way to zonal flow across the central CONUS by Sunday. This will allow for dry and mostly sunny weather to continue into Monday with moderating temperatures. Afternoon high temperatures will climb into the low to mid 60s on Sunday into Monday. Heading into Monday night, a fast moving shortwave trough is progged to eject out of the Four Corners region and into the Southern Plains. A weak surface low is expected to lift into the Ohio River Valley with an associated cold front pushing through the ArkLaMiss overnight into Tuesday morning. This front will bring a round of rain showers to the area, but the fast progression and positive tilt to the wave will preclude greater moisture return and mitigate thunderstorm potential. Cool and dry air will filter into the region behind the front with high temperatures in the mid to upper 50s and overnight lows into the 30s. By late next week, expect temperatures to start moderating again ahead of the next storm system. Global models are in agreement that strong Pacific jet energy diving through the Great Basin will help carve out a potent trough on Thursday. Solutions quickly diverge thereafter as the GFS remains less amplified and faster with an ejecting wave pushing a cold front through on Friday. The ECMWF, on the other hand, is slower with a more pronounced wave moving through the Lower Mississippi River Valley on Saturday. The slower ECMWF solution allows for a prolonged period of moisture return with a more favorable setup for active weather. Regardless, its too early to speculate on any specifics, but this late week storm system will need to be closely monitored for severe weather potential. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 42 55 33 65 / 46 0 0 0 Meridian 46 57 32 63 / 29 0 0 0 Vicksburg 42 56 35 65 / 50 0 0 0 Hattiesburg 49 60 33 63 / 18 8 0 0 Natchez 43 57 36 66 / 53 0 0 0 Greenville 40 50 35 62 / 64 1 0 0 Greenwood 40 51 33 62 / 71 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jan 3, 3:48 PM CST, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 348 PM CST Fri Jan 3 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042200- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 348 PM CST Fri Jan 3 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 15 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:17 AM CST | River Flood Warning | JAN | Madison, Rankin | 5 days |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.